New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Feb 2009
Total Posts : 2
   Posted 3/22/2009 9:37 PM (GMT -6)   
Hi. I'm new to this forum, and I don't know if I should post this here or on a GERD forum. Hopefully you'll not hate me too much if it seems off-topic. I have IBS-C, though it's fairly mild most of the time, and GERD, which isn't always so mild. Here's some history, sorry if this ends up being a long post: I was diagnosed with gastritis and/or an ulcer last spring. I was put on prevacid, which caused me to have severe acid reflux (thus the GERD). Then I was put on Zegerid in June, both to heal my stomach lining and to treat the GERD. Now, normally my bm's are about 2-3 a week. This made me have to go every day - not D, but definitely not solid! And the horrible urge would just hit at the worst times! Well after putting up with that, on top of severely slowed digestion and many other horrendous side effects, I went off the Zegerid in December. I tried Protonix and also Ranitidine, both of which had bad side effects so I stopped after only a couple pills. Since then, I've been taking Pepcid Complete and Mylanta as needed, though both of them negatively affect my IBS.
Here's my question: I lost 20lbs within a few weeks before I started the PPI's, and was unable to gain weight while on them (I've been underweight my whole life so this was a concern). about a month ago, I had a really horrible bout of C - the worst I've had since childhood! I was finally able to go after about a week, and all of a sudden, it was like my bowels were "regulated". I'm back to my "normal" of 2-3 times/week. I still have urgency and a lot of gas (sorry) but the actual bm's seem mostly fine. The thing is, since that bout of C, I've been steadily gaining weight. My appetite hasn't changed, my digestion is faster than it was when I was on the meds (though slower than it used to be), my portions are small. I know it sounds weird, but could that C have had anything to do with my weight gain? Is it something that might be caused by going off the PPI? Could it be gas? Should I be worried that something is impacted in my bowel, causing me to gain weight? I feel bloated, but I'm not sure if that's just because I gained it so fast. Also, all of my bloodwork that I've had in the past 6 months was normal, as was the biopsy of my intestine, so I don't see how it could be an illness or anything. Has anyone else experienced this or something similar?
Oh, and if it matters, I've also noticed that my b-complex doesn't turn my urine the neon yellow color that it used to. I know that the color change is caused by vitamins that weren't absorbed, so does that mean I'm absorbing more vitamins? Could better absorption lead to the weight gain?
Hopefully this post made sense, and wasn't too off-topic. Thanks in advance for any help!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 6:31 AM (GMT -6)
There are a total of 2,712,198 posts in 299,068 threads.
View Active Threads

Who's Online
This forum has 153653 registered members. Please welcome our newest member, I Hurt.
213 Guest(s), 13 Registered Member(s) are currently online.  Details
73monte, abhi, NiceGuyEddie, reminder, Zaroshka, gfields, Globetrotter, FamilyGuy, SharonZ, JoanJet, GnhynEnhtoi, ljimd, I Hurt

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer